Using Allergy Meds to Help Your Child Sleep is Dangerous

Sending kids to sleep can be one of the most challenging things parents face on a daily basis. Sometimes, they just really won’t go to bed no matter how much you beg, threat, negotiate or even yell. There will be lots of crying, lots of trickery, but it might take hours before the little one really conks out and calls it a day.

For some parents, desperate times call for desperate measures. As allergy meds tend to get little ones sleepy in no time, some parents tend to turn to them to speed up the process and send their little ones to dreamland faster. Since most allergy medicines can be bought without prescriptions, it shouldn’t cause complications, right?

Wrong. According to experts, relying on allergy medicines can cause complications in your little ones’ systems. These medications have an active ingredient known as the diphendramine which causes a sedating effect and can also trigger an adverse reaction in kids younger than 5.

Kids sometimes suffer from hallucinations, tremors, and convulsions after taking allergy meds which can be very scary for both parent and child and especially dangerous for little ones. Acute antihistamine toxicity is also a possible dangerous result of such a practice.

So the next time you’re running out of options in getting your kid go to sleep, skip the allergy meds and opt for a more natural way to send them to bed. It might be easier to have them automatically conk out right around their bedtime, but it shouldn’t be at the cost of their well-being.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s